MAUDE Adverse Event Report: MICROVENTION, INC. COSMOS 10 ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. COSMOS 10 ADVANCED; EMBOLIZATION COIL
Model Number 8210-0522
Medical Device Problem Codes Detachment Of Device Component (1104); Device Issue (2379)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 03/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is used for treatment, not diagnosis.The azur system is intended to reduce or block the rate of blood flow in vessels of the peripheral vasculature.It is intended for use in the interventional radiologic management of arteriovenous malformations, arteriovenous fistulae, aneurysms, and other lesions of the peripheral vasculature.Per the instructions for use: potential complications include, but are not limited to: hematoma at the site of entry, vessel/aneurysm perforation, unintended parent artery occlusion, incomplete filling, vascular thrombosis, hemorrhage, ischemia, vasospasm, edema, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.Based on the investigation findings the root cause cannot be definitively determined as a portion of the device was not returned for evaluation.The distal segment of the delivery pusher has a broken solder joint, it cannot be determined when this occurred.(b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during treatment of a ruptured pcom aneurysm with balloon remodeling, the coil did not detach with multiple attempts.The coil was removed and additional coils were deployed successfully.However the patient was reported to have diffusion hits in the cortex.Additional information was inquired, however no other patient status was available.

Brand Name
COSMOS 10 ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key5575514
Report Number2032493-2016-00074
Device Sequence Number10857077
Product Code HCG
UDI-Device Identifier00811425028278
UDI-Public(01)00811425028278(11)160201(17)210201(10)160201V2
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/01/2021
Device Model Number8210-0522
Device Lot Number160201V2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2016
Initial Report FDA Received Date04/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age56 YR